The question is about the shaking. Our wonderful vet had a stroke, and isn't back in the office yet. His associate told me that the shaking is a GOOD sign?????
Could that be so?
|I think prednisone can cause muscle weakness but I don't know how long
it would need to be taken to have this effect. My dad was on/off/on it for years.
Glad to hear he's moving better
|what is his breeding? there are some lines that have a problem with shaking.|
|First thought was muscle problem, then neurological problem, drug reaction then just plain fear.
Drug reaction.....might be part of the pred. It may become a decision, shakes but otherwise doing better on the meds.
Neurological..... if it were sciatic pressure that could be operated on, but most of the time there's not too much they can do about nerve problems.
Hopefully muscle as you can slowly increase his activity and vary it enough you can build back muscles and confidence.
That said, one of my sheepies shook like a leaf whenever she was nervous. Those back legs would tremble. Yes, she had HD, maybe that was part of it. Still she managed to chase cows with great delight, hiked the Southwest with us, was our travel buddy.
So don't panic yet.
|Chum's rear legs shake -- in her case, I am pretty sure it is due to weakness. Not sure about Max since he's a young fella. . .|
|The shaking could be from the prednisone, I've been on it myself many times, and after a long course of it I always felt really shaky.|
|Can the whole body shake if on prednisone? Not like convulsing shaking, but gently vibrating? Barney has always had prednisone shots (always meaning the 2 that he's ever had), but this time around we're doing a longer course of pills. I noticed a little shaking in him over the past few days, but this morning it was like his whole body was shivering. Do you think that's from the prednisone?|
|Did you take his temp? Prednisone itself can leave the body more vulnerable to infection since it suppresses the immune system.|
|No, we didn't take his temp. He seemed fine aside from the shaking when he was lying down. Hmmm, I don't believe we have a doggie thermometer at home. I'll see how he is once I get home today. How about wheezing? Can wheezing be a side effect of the prednisone? He as sort of wheezing last night...|
No, we didn't take his temp. He seemed fine aside from the shaking when he was lying down. Hmmm, I don't believe we have a doggie thermometer at home. I'll see how he is once I get home today. How about wheezing? Can wheezing be a side effect of the prednisone? He as sort of wheezing last night...
No, wheezing shouldn't happen on prednisone at all....
I'd take him in.
|yeah, I just called the vet He's becoming a frequent flier with them|
|Steroids are said to suppress the immune system's response.
As Stacy said, if wheezing started, it's probably best to make sure he
doesn't have an upper respiratory infection. His body may be less able to
fight off infection.
Just more info...
There is an article on the Drs. Foster and Smith website. Remember that for
some dogs, steroids are essential... they give a dog a better quality of
life. But they need to be used under the close supervision and guidance of
a vet (which you are already doing). As an owner, we need to know what
to watch for.
When steroids are to be discontinued, they almost always need to be
tapered off, not stopped quickly, so the adrenal glands can again begin
working. Even with steroid eye drops... MSU recommended tapering
Kaytee off these when she had been on them for several months.
|Didn't find exactly what you're looking for? Search again here:
Identifying Ticks info